Texas, 2007

Flash Flooding in Texas, April 25, 2007

April 25, 2007 · NWS EWX · 2 events in 2 counties and zones

Thunderstorms over Karnes and DeWitt Counties slowed as they moved southeastward, producing higher rain accumulations that led to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms over Karnes and DeWitt Counties slowed as they moved southeastward, producing higher rain accumulations that led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 25, 2:31 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 25, 2:31 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 AM CDT WED APR 25 2007

.DISCUSSION...
TODAY...CLEARED COUNTIES IN THE WEST OF TOR183 AND THE FLASH FLOOD WATCH
BUT STRONG CONVECTION CONTINUES TO BACK BUILD SOUTH OF SAN ANTONIO.
WILL SEE LINGERING SCT CONVECTION IN THE SOUTHEAST THIRD OF THE
CWA THRU MID TO LATE MORNING. OTHERWISE CLEARING SKIES AND DRIER
THIS AFTERNOON AS THE UPPER LOW OVER OK CONTINUES EASTWARD AND NWLY
WINDS INCREASE BEHIND THE COLD FRONT.

TONIGHT THRU THURSDAY NIGHT...GENERALLY CLEAR SKIES AND DRIER AS A DRY
NW TO WLY FLOW PREVAILS ALOFT...WITH COOLER BELOW NORMAL TEMPS
TONIGHT. SURFACE WINDS WILL QUICKLY SHIFT BACK AROUND THE THE SE
THURSDAY AFTERNOON AND INCREASE THU NIGHT AS THE SURFACE RIDGE
MOVES EAST.

FRIDAY THRU SUNDAY...MOISTURE RETURNS FRIDAY WITH INCREASING
CLOUDS AS AN UPPER LOW DROPS INTO AZ AND AN ACTIVE SWLY FLOW DEVELOPS
ACROSS NRN MEXICO INTO TX. WITH DEEPER MOISTURE IN PLACE ANY S/WS
COMING ACROSS THE RIO GRANDE COULD GENERATE ISOLATED TO WIDELY SCT
CONVECTION OVER S TX AND SO HAVE INTRODUCED SLIGHT CHANCE OR LOW
CHANCE POPS THRU THE WEEKEND.

MONDAY THRU WEDNESDAY...NOT MUCH CHANGE FROM THE WEEKEND AS A
MOIST SLY LOW LEVEL FLOW CONTINUES OFF THE GULF AND A SERIES OF
DISTURBANCES EJECT OUT OF MEXICO INTO TX...SO WILL KEEP LOW
CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST WITH PARTLY TO
MOSTLY CLOUDY SKIES AND NEAR NORMAL MAX TEMPERATURES...AND ABOVE
NORMAL MINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  55  81  59  78 /  20   0   0  10  10
AUSTIN BERGSTROM INTL AIRPORT  83  51  83  56  79 /  20   0   0  10  10
DEL RIO INTL AIRPORT           89  58  88  65  82 /   0   0   0  10  10
SAN ANTONIO INTL AIRPORT       83  56  82  61  79 /  20   0   0  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
TRAVIS...WILLIAMSON...WILSON.

&&

01/13
Hazardous weather outlook, Apr 25, 3:50 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 AM CDT WED APR 25 2007

TXZ171>173-183>194-202>208-217>219-228-251300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-DIMMIT-
450 AM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ209-220>225-251300-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
450 AM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM AND A TORNADO WATCH IS
IN EFFECT UNTIL 6 AM. STRONG TO SEVERE THUNDERSTORMS WILL MOVE
EASTWARD INTO SOUTHEAST TEXAS THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 25, 1:14 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             NATALIA                 29.19N 98.86W
04/24/2007  E1.75 INCH       MEDINA             TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL AND TREES DOWN.

&&

BF
Local storm report, Apr 25, 1:18 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             DEVINE                  29.15N 98.90W
04/24/2007  E1.75 INCH       MEDINA             TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL AND TREES DOWN.

&&

BF
Local storm report, Apr 25, 1:21 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     3 NE SAN ANTONIO        29.49N 98.47W
04/25/2007                   BEXAR              TX   LAW ENFORCEMENT

            TREE FELL ON HOUSE.

&&

BF
Local storm report, Apr 25, 1:30 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     1 S LOCKHART            29.86N 97.68W
04/25/2007                   CALDWELL           TX   LAW ENFORCEMENT

            *** 1 INJ *** NUMBER OF LARGE TREES DOWN. WIND DAMAGE TO
            HOMES. ROOF BLOWN OFF A HOME. 2 BLOCKS N OF FM 20.

&&

BF
Local storm report, Apr 25, 1:34 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     TSTM WND DMG     10 SW GONZALES          29.41N 97.57W
04/25/2007                   GONZALES           TX   LAW ENFORCEMENT

            WIND DAMAGE TO BARN IN COST, TX.

&&

BF
Local storm report, Apr 25, 2:04 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     LA GRANGE               29.91N 96.88W
04/25/2007  E50 MPH          FAYETTE            TX   AMATEUR RADIO

            WINDS EST 50-60 MPH. TREES DOWN IN LA GRANGE AND
            FLATONIA.

&&

BF

The radar

The Austin/San Antonio radar (KEWX), 68 km away, was scanning. The volume nearest the first event began at 10:28 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Karnes

When
April 25, 4:30 AM CST to 6:30 AM CST
Where
Karnes County, Gillett to Kenedy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.130, -97.800

Thunderstorms produced general 1 to 2 inch rainfall over Karnes and DeWitt Counties. Up to 4 inches fell near Gillett, causing flash flooding that closed FM119 and SH80.

Flash Flood, De Witt

When
April 25, 5:00 AM CST to 7:00 AM CST
Where
De Witt County, Nordheim to 10 mi NE of Cuero
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.920, -97.600

Thunderstorms produced general 1 to 2 inch rainfall over Karnes and DeWitt Counties. Yorktown received up to 4 inches and the resulting flash flooding closed FM119 and SH72.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27726, 27727.